MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404155
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Erosion (1750); Discomfort (2330)
Date of Event 05/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this inflatable penile prosthesis (ipp) experienced erosion and discomfort as the reservoir herniated and extruded to the abdomen.A surgical procedure was performed to remove and replace the device.There were no further patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) reservoir underwent a thorough analysis.The component was visually and microscopically inspected, and leak tested.Wear at fold in its shell was noted; however, no leaks were identified.The reported patient symptoms of discomfort, erosion, extrusion and reservoir migration are known risks associated with implant of these device as indicated in the instructions for use (ifu).Per gfe, it was indicated that this event and surgery occurred two hours after the first intervention previously reported in 2124215-2021-25807.
 
Event or Problem Description
It was reported that the patient with this inflatable penile prosthesis (ipp) experienced erosion and discomfort as the reservoir herniated and extruded to the abdomen.A surgical procedure was performed to remove and replace the component.There were no further patient complications reported.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20438348
Report Number2124215-2024-63726
Device Sequence Number8406049
Product Code FHW
UDI-Device Identifier00878953003207
UDI-Public00878953003207
Combination Product (Y/N)Y
Initial Reporter CountrySP
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72404155
Device Catalogue Number72404155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown